Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 217, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 11, 2000, 5:30 PM CDT for Van Buren County, White County, Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 11, 2000, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Van Buren County, TN, White County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:45 PM CDT | Thunderstorm Wind 50 E | Sparta, TN | Law enforcement reported several trees down. |
| Jul 11, 5:55 PM CDT | Thunderstorm Wind 50 E | Walling, TN | Trees down near Walling and power is out in 1/2 of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2558 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 112231 SVRBNA TNC175-185-112300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 530 PM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN VAN BUREN COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SPENCER SOUTHERN WHITE COUNTY IN TENNESSEE * UNTIL 600 PM CDT * AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DOYLE...OR ABOUT 9 MILES SOUTHWEST OF SPARTA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...SPENCER AT 545 PM CDT. .GO TO A STURDY BUILDING IF THUNDERSTORMS APPROACH YOUR AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:55 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 11, 2:55 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 255 PM CDT TUE JUL 11 2000 FORECAST QUANDARIES...CHANCE OF SVR CONVECTION WED AND PCPN CHANCES. CURRENT ASOS/AWOS OBSERVATIONS AND REGIONAL SATELLITE IMAGERY ILLUSTRATING THE HOT AND HUMID CONDITIONS ACROSS CWA UNDER VARIABLE SKIES BEING EXPERIENCED THIS AFTERNOON. TEMPS HAVE REACHED THE 90S...EXCEPT UPPER 80S PLATEAU. HUMID CONDITIONS ARE DEFINED BY TEEN DEWPOINT DEPRESSIONS WITH MOST VALUES THEMSELVES IN THE 70S. LAPS/SURFACE HAND ANALYSES SHOWING STATIONARY FRONT "LYING" ACROSS N KY WITH SURFACE LOW NEAR LMK. MULTIPLY SURFACE BOUNDARIES ACROSS THE REGION ALSO NOTED. RADAR MOSAIC IMAGERY SHOWING CONVECTION DEVELOPING OVER S IL AND AREAS EAST. RUC SOUNDING PROFILES SHOWING THAT CWA/S AIRMASS STILL "PRIMED" FOR CONVECTIVE DEVELOPMENT. RUC UPPER AIR ANALYSES SHOWING DEVELOPMENT OF SHORTWAVES IN RELATIVELY WEAK NWLY FLOW. 12Z TUE REGIONAL ETA/NGM MODEL RUNS INITIALIZATIONS THROUGH 00Z FRI QUITE SIMILAR...WITH AVN SLIGHTLY SLOWER. ETA BEST INITIALIZED PRESENTLY AT SURFACE WITH STATIONARY FRONTAL POSITION AND SURFACE LOW IN N KY. WILL LEAN TOWARD THE ETA SOLUTION ACCORDINGLY. ETA SHOWING A GRADUAL SOUTHERLY MOVEMENT OF WEAK STATIONARY FRONT INTO SOUTH CENTRAL KY BY 12Z WED...KEEPING MOST OF THE PCPN ASSOCIATED WITH MOVEMENT OVER KY AND N CWA. PASSAGE OF WEAK SHORTWAVES AND VORT MAXES IN UPPER LEVEL FLOW MAY AID IN CONVECTIVE DEVELOPMENT...WITH THETA E RIDGE APEX STILL PROGGED TO REMAIN OVER REGION. MODEL SOUNDING INDICIES ALSO SUPPORT CONVECTION DEVELOPMENT. HOWEVER...LITTLE IN THE WAY OF SH/TS ACTIVITY THIS AFTERNOON WITH MOST OF THESE TYPES OF INGREDIANTS ALREADY IN PLACE. AS A RESULT... WILL CONTINUE WITH LOW SCT POPS TONIGHT UNDER VARIABLE SKY CONDITIONS. STATIONARY FRONT FINALLY MOVING SOUTH INTO CWA AS WED PROGRESSES. SWODY2 PLACES CWA IN SLIGHT RISK CRITERIA FOR SEVERE TS DEVELOPMENT ON WEDNESDAY DUE TO FRONT AND EXPECTED CONVERGENCE ZONE...WITH THE QUESTION IN SCENARIO CENTERING AROUND OUTFLOW BOUNDRY THAT FORM FROM MCS DEVELOPMENT TONIGHT. MAIN THREAT WOULD CENTER AROUND DAMAGING WINDS. SHORTWAVE PASSAGES IN UPPER LEVEL FLOW ALSO EXPECTED. LATER MODEL RUNS WILL GIVE A BETTER INDICATION OF TS REACHING SEVERE THRESHOLDS...BUT SEE NO REASON TO NOT WORD SKY CONDITIONS AS MOSTLY CLOUDY WITH HIGH SCATTERED POPS. PCPN WATER VALUES AT BOTH BNA AND CSV APPROACING 2.0 INCHES BY 00Z THU. FOR THE REST OF THE PERIOD...LOOK FOR STATIONARY FRONT AND THETA-E RIGE TO MOVE FURTHER SOUTH AND POSSIBLY "WASH OUT" BY 12Z THU. PER RH MODEL PROGS..VARIABLE SKY CONDITIONS SEEM APPROPRIATE WED NIGHT WITH PARTLY CLOUDY SKIES ON THU...DUE TO MOVEMENT EAST OF UPPER LEVEL RIDGE. AIRMASS SHOULD CONTINUE TO SUPPORT SCATTERED CONVECTION. EXTENDED...LOOK FOR A CONTINUATION OF THE WEATHER PATTERN AS OF LATE WITH WEAK LOW LEVEL RIDGING ALLOWING FOR DESTABILIZATION OF THE ATMOSPHERE MAINLY DURING THE AFTERNOON AND EVENING HOURS... LEADING TO SCT SHOWER AND THUNDERSTORM DEVELOPMENT. MORE WIDESPREAD DEVELOPMENT INHIBITED BY CONTINUED STRENGTH OF UPPER LEVEL RIDGING. TEMPS...AVN FAN/MGM MOS ALONG WITH ETA IN HOUSE BOUNDRY LAYER TEMPERATURE SCHEMES TRENDING WELL AS OF LATE. WILL GO WITH A COMPROMISE SOLUTION THROUGH PERIOD. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA 075/091/072/092 3533 CSV 068/086/066/087 3543 .BNA...NONE. 14 JBW _
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.